Woman Has Severe Reaction To Common Medication

khaliah-shaw-allergic-reactionKhaliah Shaw was once a very outgoing student. Always seen smiling and out and about doing things and enjoying life.

She is now mostly indoors with sunglasses on. All due to a severe allergic reaction to a common drug.

The 24-year-old grad student lost 85-90 percent of her skin after she suffered from a rare disorder, Stevens-Johnson Syndrome, that can occur after an allergic reaction to medication.

She was on anti-seizure medication Lamotrigine as part of a drug cocktail she was taking to combat bipolar disorder.

Initially after taking the prescribed medication, Shaw began experiencing symptoms, including a sore throat, dryness of the skin, etc. So doctors diagnosed the flu. But that gave way to blisters that covered her whole body, from her eyes right down to the soles of her feet. She lost all her hair and her fingernails, and doctors at Grady Memorial Hospital’s burn unit in Atlanta put her into a coma for five weeks.
khaliah

When she came out of the medically induced coma, she could barely see. Her vision was impaired. And when she finally regained her sight, she was shocked by her own, disfigured body.